MAUDE Adverse Event Report: ARTHREX, INC. CANNULATED CORING REAMER 8MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. CANNULATED CORING REAMER 8MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number CANNULATED CORING REAMER 8MM
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a procedure, the cannulated coring reamer, ar-8901cr, trephine was loaded onto a drill.The surgeon then began to ream.When he contacted the bone the reamer ¿blew out.Reforming the reamer to resemble a mushroom.Mushroom meaning ¿blowing out¿.No further information provided.Further information requested.Additional information provided on 4/16/2019: the procedure performed was a calcaneus osteomyelitis.The case was completed by aborting the specific procedure, harvesting bone dowel from calcaneus.
 
Additional Manufacturer Narrative
Complaint confirmed, the distal end of the device was found to have symmetrical damage with each teeth bent outward.The damage was found to most likely be caused by using a power drill instead of the manual handle shown in the surgical technique.

Brand Name
CANNULATED CORING REAMER 8MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8600127
Report Number1220246-2019-01087
Device Sequence Number1981597
Product Code LXH
UDI-Device Identifier00888867048720
UDI-Public00888867048720
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCANNULATED CORING REAMER 8MM
Device Catalogue NumberAR-8901CR
Device Lot Number031546
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;